Posted by JC
on June 07, 2000 at 21:48:04:
In Reply to: Glucosamine side effects? posted by Kristie on March 27, 2000 at 10:58:30:
: I read a few weeks ago something re: glucosamine increasing cholesterol levels when used over time. Does anyone know about this?
: I have been using just glucosamine (I have heard chrondroitin ?sp does not really get absored/used by the body) for over a year now, since I was diagnosed with degenerative hips disease and arthritis in both hips. I am holding off on hip replacement (I am 46 yr old) now with cortisone shots--I get to go in this morn to get my second one. The first lasted about 4 months, and since it wore off I have been continuing naproxen & glucosamine & vitamins with vicodin or darvocet for breakthrough pain.
: The next time I have an NSAID prescribed, I would like to try Vioxx--it sounds like alot of people are getting relief fromit. I tried Celebrex a few times, but had no luck with pain control or inflammation.
: My doctor thinks if I have cortisone shots in the worst hip joint 3 or 4 times a year I will get relief and postpone surgery. The cortisone shot was the only thing that nearly made me feel normal, although then I found other problems in my back/spine that are probably due to my limping to compensate for my poor hips. Do you think this will cause a lot of degeneration also? The bone's already degenerated, but what about tissue?
: Anyway, I am curious if anyone has comments re: glucosamine and cortisone shots. I have stayed on teh glucosamine and really don't know if it helps, but am afraid to go off to see. Also, I wonder if anyone has had experience with dosage. I see Gramps is doubling his dosage--does it really help?
: Take care and thanks for any responses, Kristie
My father thinks the glucosomine might be giving him stomach aches. By the way, I've tried VIOXX. It didn't do nearly as well as aspirin.